Title

Infiltration Time and Imprint Shape of a Sessile Droplet Imbibing Porous Medium

Document Type

Article

Publication Date

8-15-2009

Publication Title

Journal of Colloid and Interface Science

Abstract

The infiltration of a sessile droplet into a homogeneous porous medium for a constant droplet base radius case is solved numerically, where the porous medium is represented as a capillary network consisting of pores and throats. For a homogeneous medium, the network is built of the spherical pores of constant radius, and the cylindrical throats of constant radius and height. Having such defined network, the droplet imbibes porous medium in a single-phase flow for which the free interface in porous medium is smooth, and the liquid phase permeability and the capillary pressure are constant. Using the numerical solution we carry out the parametric study in which: (i) liquid viscosity and surface tension, (ii) droplet volume and base radius, and (iii) porous medium porosity and permeability are varied. The droplet infiltration time, and the imprint shape that is given with two spheroid half-axes are calculated. The dimensionless analysis is utilized to correlate the droplet infiltration parameters from which master curves for the droplet infiltration time and the droplet imprint shape are obtained. Using the infiltration time correlation, both numerical and experimental results show a linear behavior.

Volume

336

Issue

2

First Page

698

Last Page

706

DOI

https://doi.org/10.1016/j.jcis.2009.04.085

ISSN

0021-9797

Comments

ESSN: 1095-7103

Rights

© 2009 Elsevier Inc.

Share

COinS